Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 4, 2021, 8:22 AM CDT for Lee County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:22 AM CDT (13:22 UTC)
- Expired
- May 4, 2021, 9:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 43 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
943
WWUS84 KEWX 041322
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
822 AM CDT Tue May 4 2021
TXZ173-193-194-041400-
Bastrop TX-Williamson TX-Lee TX-
822 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 900 AM CDT...
At 821 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Coupland, or 11 miles northeast of Elgin, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lexington, Tanglewood, Coupland, Knobb Springs, Blue, Butler and
McDade.
LAT...LON 3028 9727 3047 9740 3057 9720 3046 9715
3056 9696 3054 9692 3049 9690 3047 9691
3046 9690 3046 9688 3045 9688
TIME...MOT...LOC 1321Z 247DEG 26KT 3045 9723
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 4, 6:24 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 4, 6:24 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 624 AM CDT Tue May 4 2021 .AVIATION... The cold front has moved through all of the area terminals and winds have shifted to the north and northwest. The ceiling at AUS has risen to VFR while the San Antonio airports remain MVFR. We are starting to see isolated showers develop along the front. There is a chance for a showers or thunderstorms to move across one of the Austin or San Antonio terminals for the next few hours. Wind speeds will increase over the next hour or so and become gusty. All airports will be VFR by late morning and then remain that way through the rest of the TAF period. Winds should decrease by around sunset. DRT will be VFR through the entire period. Winds will be gusty until mid-afternoon. && .PREV DISCUSSION... /ISSUED 317 AM CDT Tue May 4 2021/ SHORT TERM (Today through Wednesday)... An upper level trough is moving into West Texas and bringing a cold front through South Central Texas. The cold front has entered our northern area where winds have shifted to the north. Farther south winds are still from the east and warm, moist air remains in place. Temperatures and dewpoints are in the 70s south of about I-35. So far as the front moves into this muggy air, it has not produced any convection. This may change as the upper trough axis moves across the region later today. Rain chances will increase across the area east of I-35 between about sunrise and noon. Any storms should remain ordinary with a lack of instability and marginal wind shear. This afternoon rain chances will come to an end and skies will generally clear from west to east. Cooler air will move in with high temperatures this afternoon 10 to 15 degrees cooler than yesterday. Winds behind the front will be breezy from the north at 10 to 20 mph with gusts up to 35 mph. Winds will decrease as the pressure gradient relaxes this evening. Tonight will be mainly clear with light winds. Low temperatures Wednesday morning will be near 10 degrees cooler than today. Wednesday will be pleasant with mostly sunny skies and warm temperatures just a couple of degrees warmer than today. LONG TERM (Wednesday Night through Monday)... Much of the long-term forecast is expected to be fairly quiet. Wednesday night will begin the period with light northeast/east winds with lows Thursday morning reaching the 50s to lower 60s across the area. Mostly clear skies will prevail through Friday as dry air remains in place. Highs Thursday and Friday will be in the middle 80s to near 90 with with lows Friday in the upper 50s to middle 60s. Warm southerly flow will make its return to the area for the weekend. This should allow for a fairly quick return of moisture and a warm-up for Mother's Day weekend. Highs Saturday will be in the upper 80s to middle 90s with temperatures about 3-5 degrees warmer on Sunday. Some of the global guidance continues to show light amounts of QPF Saturday with the initial return of low-level moisture. This would likely be light rain or drizzle underneath a capping inversion. Will continue to keep the forecast dry for now as the overall threat for any appreciable rainfall or impacts remain fairly low. The GFS is progging the next front to arrive late Monday afternoon with its 00z run showing a fair amount of QPF for this system. There is some support with the 00z ECMWF with this solution while the 00z Canadian is about 24 hours faster. Will show silent 10 PoPs on Monday for now but PoPs in the Sunday-Monday timeframe will likely be introduced with later forecasts if these trends continue. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 80 56 82 58 86 / 20 0 0 0 0 Austin Bergstrom Intl Airport 80 56 82 57 85 / 30 0 0 0 0 New Braunfels Muni Airport 83 58 84 58 87 / 20 0 0 0 0 Burnet Muni Airport 77 54 79 57 84 / - 0 0 0 0 Del Rio Intl Airport 87 61 88 64 90 / 0 0 0 0 0 Georgetown Muni Airport 79 54 80 57 84 / 10 0 0 0 0 Hondo Muni Airport 85 57 86 59 89 / 10 0 0 0 0 San Marcos Muni Airport 82 56 83 57 85 / 20 0 0 0 0 La Grange - Fayette Regional 81 58 82 59 85 / 50 0 0 0 0 San Antonio Intl Airport 83 59 84 60 87 / 20 0 0 0 0 Stinson Muni Airport 85 61 84 60 88 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...Hampshire
Hazardous weather outlook, May 4, 3:59 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 359 AM CDT Tue May 4 2021 TXZ171>173-183>194-202>209-217>225-228-050900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 359 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 4, 8:03 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 1 E SMITHVILLE 30.01N 97.15W
05/04/2021 E1.25 INCH BASTROP TX PUBLIC
NEAR SMITHVILLE MIDDLE SCHOOL.
&&
JWZLocal storm report, May 4, 8:05 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HAIL 4 SE ELGIN 30.30N 97.33W
05/04/2021 E0.50 INCH BASTROP TX COCORAHS
&&
JWZLocal storm report, May 4, 8:19 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 5 SSW BASTROP 30.04N 97.33W
05/04/2021 E1.50 INCH BASTROP TX PUBLIC
PUBLIC REPORT OF QUARTER TO PING PONG BALL
SIZED HAIL. ONLY LASTED ABOUT 5 MINUTES.
&&
AATSpecial weather statement, May 4, 8:20 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 AM CDT Tue May 4 2021
TXZ191>193-041400-
Bastrop TX-Hays TX-Travis TX-
820 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAYS...SOUTHEASTERN
TRAVIS AND NORTHWESTERN BASTROP COUNTIES UNTIL 900 AM CDT...
At 820 AM CDT, Doppler radar was tracking a strong thunderstorm near
Onion Creek, or near Austin Bergstrom Int Airport, moving northeast
at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Austin, Pflugerville, Kyle, Buda, Elgin, Tanglewood Forest, Austin
Bergstrom Int Airport, Manor, Rollingwood, Mustang Ridge, Niederwald,
Bear Creek, Camp Swift, Shady Hollow, Onion Creek, Wyldwood,
Driftwood, Circle D-KC Estates, Hornsby Bend and Manchaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3006 9764 3007 9766 3005 9768 2995 9802
3013 9809 3045 9743 3044 9742 3044 9740
3042 9738 3042 9736 3040 9734 3019 9721
TIME...MOT...LOC 1320Z 243DEG 25KT 3016 9774
BRADYSpecial weather statement, May 4, 8:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
822 AM CDT Tue May 4 2021
TXZ173-193-194-041400-
Bastrop TX-Williamson TX-Lee TX-
822 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 900 AM CDT...
At 821 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Coupland, or 11 miles northeast of Elgin, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lexington, Tanglewood, Coupland, Knobb Springs, Blue, Butler and
McDade.
LAT...LON 3028 9727 3047 9740 3057 9720 3046 9715
3056 9696 3054 9692 3049 9690 3047 9691
3046 9690 3046 9688 3045 9688
TIME...MOT...LOC 1321Z 247DEG 26KT 3045 9723
BRADYSpecial weather statement, May 4, 8:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
822 AM CDT Tue May 4 2021
TXZ173-193-194-041400-
Bastrop TX-Williamson TX-Lee TX-
822 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...
NORTHEASTERN BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 900 AM
CDT...
At 822 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Coupland, or 11 miles northeast of Elgin, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lexington, Tanglewood, Coupland, Knobb Springs, Blue, Leo, McDade and
Butler.
LAT...LON 3023 9724 3047 9740 3057 9720 3046 9715
3056 9696 3054 9695 3054 9692 3049 9690
3047 9691 3046 9690 3046 9688 3043 9687
3043 9686
TIME...MOT...LOC 1322Z 247DEG 26KT 3045 9723
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:10 PM CDT | Special Weather Statement | EWX | Kendall | 50 min |
| May 3, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 63 min |
| May 3, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Gillespie, Kendall, Kerr and 1 more | 61 min |
| May 3, 7:30 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| May 3, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 56 min |
| May 3, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Llano | 48 min |
| May 3, 8:19 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 22 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Wilson | 62 min |
| May 3, 8:53 PM CDT | Special Weather Statement | EWX | Burnet | 52 min |
| May 3, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 62 min |
| May 3, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Travis, Williamson | 41 min |
| May 3, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 4, 6:33 AM CDT | Special Weather Statement | EWX | Caldwell | 42 min |
| May 4, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 64 min |
| May 4, 7:25 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 50 min |
| May 4, 7:37 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 53 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 13 min |
| May 4, 8:20 AM CDT | Special Weather Statement | EWX | Hays, Travis | 40 min |
| May 4, 8:22 AM CDT | Special Weather Statement | EWX | Lee | 38 min |
| May 4, 8:25 AM CDT | Special Weather Statement | EWX | Lee | 35 min |
| May 4, 8:59 AM CDT | Special Weather Statement | EWX | Hays, Travis | 46 min |
| May 4, 9:27 AM CDT | Special Weather Statement | EWX | Guadalupe | 33 min |
| May 4, 9:48 AM CDT | Special Weather Statement | EWX | Bastrop | 27 min |
| May 4, 9:58 AM CDT | Special Weather Statement | EWX | Caldwell | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette | 41 min |
| May 4, 10:38 AM CDT | Special Weather Statement | EWX | Bastrop | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.